Hail, Lucas
- When
- August 9, 6:20 PM EST
- Where
- Lucas County, Maumee
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -83.650
Penny size hail was observed.
Low pressure was located near Lake Huron during the evening hours of the 9th. A cold front extended southwest from the low pressure center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Low pressure was located near Lake Huron during the evening hours of the 9th. A cold front extended southwest from the low pressure center. Ahead of the front, showers and thunderstorms developed across northern Ohio. A few of the thunderstorms became severe across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 9, 4:58 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 558 PM EDT SAT AUG 9 2008 .SYNOPSIS... A UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE LAKES OVERNIGHT AND MOVE SOUTH THE FORECAST AREA ON SUNDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER THE REGION THROUGH MONDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA ON TUESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA OVERNIGHT. THE COLD FRONTAL PASSAGE SHOULD OCCUR IN BETWEEN 06Z-12Z. NUMEROUS SHOWERS AND THUNDERSTORMS ARE CURRENTLY OVER CENTRAL MI AND SOUTHERN ONTARIO. SOME OF THESE STORMS ARE DIURNAL DRIVEN BUT UPPER LEVEL DYNAMICS ARE SIGNIFICANT. WHILE I EXPECT THUNDERSTORMS WITH THE FRONTAL PASSAGE OVERNIGHT...I THINK THE AREAL COVERAGE AND INTENSITY OF THE STORMS WILL DECREASE SLIGHTLY. I WILL HAVE LIKELY POPS TO HIGH CHC FOR MOST AREAS OVERNIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... UPPER LEVEL LOW PRESSURE WILL REMAIN OVER THE FORECAST THROUGH THE BEGINNING OF THE PERIOD. STRONG COLD AIR ADVECTION ON SUNDAY SHOULD KEEP INSTABILITY SHOWERS OVER NE OH AND NW PA. 850 MB TEMPS AS LOW AS +7 ON SUNDAY. THIS WILL CREATE MODERATE INSTABILITY WITH THE LAKE AND LAKE ENHANCED SHOWERS OVER THE LAKE EFFECT AREAS. A SCATTERED SHOWER WILL BE POSSIBLE IN ALL LOCATIONS BUT ACTIVITY SHOULD BE MORE PRONOUNCED IN THE TRADITIONAL LAKE EFFECT AREAS. SHOWER ACTIVITY WILL REMAIN SUNDAY NIGHT INTO MONDAY. 850MB THERMAL TROF DOES NOT MOVE EAST UNTIL LATE IN THE DAY MONDAY. WITH THIS SCENARIO A FEW SHOWERS WILL LIKELY REMAIN OVER THE EAST ON MONDAY. ALL AREAS SHOULD BE DRY MONDAY NIGHT AND TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... EXTENDED PERIOD SHAPING UP TO BE PRETTY QUIET. MODELS IN GENERAL AGREEMENT WITH THE BIG PICTURE OF HAVING A LONG WAVE TROUGH OVER THE EASTERN CONUS THE SECOND HALF OF NEXT WEEK. AT THE SURFACE...WEAK HIGH PRESSURE WILL REMAIN CENTERED OVER THE LOWER GREAT LAKES. THIS WILL RESULT IN TEMPERATURES AVERAGING A LITTLE BELOW NORMAL. MOST OF THE PERIOD SHOULD BE DRY AS WELL. WEAK IMPULSES COULD GIVE A SMALL CHANCE OF PRECIP BOTH WEDNESDAY AND FRIDAY. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... THINKING HASNT CHANGED MUCH SINCE LAST TAF PACKAGE. COLD FRONT OVER LOWER MI STILL SET TO MOVE S ACROSS THE LAKE THIS EVENING. VERY STEEP LAPSE RATES WILL LEAD TO SCATTERED TSRA DEVELOPMENT BEGINNING LATER THIS AFTERNOON ACROSS NW OH. THIS ACTIVITY WILL MOVE SE ACROSS THE AREA DURING THE EVENING HOURS. BEST CHANCES FOR T WILL BE AT NORTHERN AND EASTERN SITES WITH JUST AN OUTSIDE CHANCE OF A SHRA AT KFDY. COLDER AIR WILL CONTINUE TO MOVE INTO THE AREA OVERNIGHT WITH MVFR CIGS LIKELY DEVELOPING LATE TONIGHT. INSTABILITY SHRA/TSRA LIKELY ON SUN ESPECIALLY E OF KCLE. W FLOW WILL BE NW BEHIND THE COLD FRONT. OUTLOOK...MVFR CONDITIONS REMAIN POSSIBLE UNDER THE COLD CORE LOW THROUGH SUNDAY NIGHT AND MONDAY AS WELL ESPECIALLY IN NORTHERLY FLOW OFF THE WARM LAKE WATERS. TUESDAY AND WEDNESDAY EXPECT IMPROVING CONDITIONS AS HIGH PRESSURE BUILDS IN. && .MARINE... HAVE ADVANCED THE START TIME OF THE SMALL CRAFT ADVISORY TO THE PRESENT TIME. ALONG SHORE OBS AND ONE SHIP OB COMING IN WITH 15 TO 20 KNOTS AND WAVES NEAR ERIE 4 FOOT. WITH COLD FRONT AND CONVECTION OCCURRING EXPECT WINDS TO BE STEADILY BREEZY DURING THE EVENING HOURS AND WITH THE CONVECTION. COLD FRONT JUST TO THE NORTH WILL MOVE SOUTH ACROSS THE LAKE OVERNIGHT. VERY COLD TEMPS ALOFT EXPECTED FOR THIS TIME OF YEAR WITH STEEP LAPSE RATES. WILL SEE SHOWERS AND STORMS AFFECT THE LATE THIS EVENING AND OVERNIGHT WITH MORE INSTABILITY SHOWERS AND POSSIBLY STORMS ON SUNDAY. GIVEN LAKE TO 850 MB TEMPERATURE DIFFERENTIAL WILL ALSO LIKE SEE SOME WATERSPOUTS ON SUNDAY. NW FLOW WILL QUICKLY DEVELOP BEHIND THE FRONT. WINDS SHOULD DIE DOWN SUNDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE LAKE. THE FIRST HALF OF THE WORKWEEK WILL BE QUIET WITH MAINLY LIGHT NORTHERLY FLOW. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT SUNDAY FOR LEZ145>149. && SYNOPSIS...GARNET NEAR TERM...GARNET SHORT TERM...GARNET LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA/OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 514 PM EDT SAT AUG 9 2008 OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-102115- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-GEAUGA-ASHTABULA INLAND-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- SOUTHERN ERIE-CRAWFORD PA- 514 PM EDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING OVER MICHIGAN AND WESTERN OHIO WILL MOVE ACROSS NORTHERN OHIO TONIGHT. THE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE MAIN THREAT BEING STRONG DAMAGING WINDS. HAIL UP TO THE SIZE OF NICKELS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-OHZ010>012-089-PAZ001-102115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 514 PM EDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING OVER MICHIGAN AND WESTERN OHIO WILL MOVE ACROSS LAKE ERIE INTO NORTHERN OHIO TONIGHT. THE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE MAIN THREAT BEING STRONG DAMAGING WINDS. HAIL UP TO THE SIZE OF NICKELS IS ALSO POSSIBLE. WATERSPOUTS WILL ALSO BE POSSIBLE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WATERSPOUTS WILL BE POSSIBLE AGAIN SUNDAY MORNING WITH THE ATMOSPHERE OVER THE LAKE BEING EXTREMELY UNSTABLE. THE BEST CHANCES OF WATERSPOUTS WILL BE FROM CLEVELAND TO RIPLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Penny size hail was observed.
Several trees were reported down.
Several trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130848, 130845, 130846.